Alert archive / Kansas / Wind Advisories in 2025

Wind Advisory 8, NWS Wichita, KS

June 21, 202517 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jun 21, 2025, 4:03 AM CDT for 17 counties in Kansas. It took effect at Jun 22, 2025, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2025, 4:03 AM CDT (09:03 UTC)
In effect from
Jun 22, 2025, 10:00 AM CDT
Expired
Jun 22, 2025, 8:00 PM CDT
In force
10 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1984 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1984 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
2237 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

851 
WWUS73 KICT 210903
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
403 AM CDT Sat Jun 21 2025

KSZ032-033-047>053-067-068-212315-
/O.NEW.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
/O.CON.KICT.WI.Y.0007.250621T1500Z-250622T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Sylvan Grove, Hutchinson, Lincoln, Strong
City, Great Bend, Hillsboro, Ellsworth, Salina, Newton, Marion,
Cottonwood Falls, Lyons, Peabody, Wilson, McPherson, Sterling,
and Russell
403 AM CDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...Southwest winds for both today and Sunday are expected to 
  be sustained around 30 mph with gusts around 45 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 am to 8 pm today and Sunday. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
4 follow-up statements
959 
WWUS73 KICT 211850
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
150 PM CDT Sat Jun 21 2025

KSZ032-033-047>053-067-068-220900-
/O.CON.KICT.WI.Y.0007.000000T0000Z-250622T0100Z/
/O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Hillsboro, Sylvan Grove, Great Bend,
Lincoln, Lyons, Russell, Ellsworth, Peabody, Cottonwood Falls,
Sterling, Newton, Salina, Wilson, Marion, Strong City,
Hutchinson, and McPherson
150 PM CDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...For the first Wind Advisory, south winds 25 to 30 mph with 
  gusts up to 45 mph. For the second Wind Advisory, south winds 25 
  to 35 mph with gusts up to 50 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...For the first Wind Advisory, until 8 PM CDT this evening. 
  For the second Wind Advisory, from 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cuellar
328 
WWUS73 KICT 220319
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
1019 PM CDT Sat Jun 21 2025

KSZ032-033-047>053-067-068-221400-
/O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Cottonwood Falls, Strong City, Great
Bend, Hillsboro, Peabody, Ellsworth, Newton, Salina, Hutchinson,
Sylvan Grove, Marion, Russell, McPherson, Lyons, Lincoln, Wilson,
and Sterling
1019 PM CDT Sat Jun 21 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM to 8 PM CDT Sunday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WI
018 
WWUS73 KICT 220847
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
347 AM CDT Sun Jun 22 2025

KSZ069-082-083-091>093-222300-
/O.EXA.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of El Dorado, Bel Aire, Wellington,
Winfield, Andover, Park City, Haysville, Kingman, Rose Hill,
Anthony, Attica, Augusta, Wichita, Arkansas City, Derby, Valley
Center, and Harper
347 AM CDT Sun Jun 22 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS 
EVENING...

* WHAT...South winds around 30 mph with gusts 45 to 50 mph expected.

* WHERE...Butler, Cowley, Harper, Kingman, Sedgwick, and Sumner 
  Counties.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KSZ032-033-047>053-067-068-222300-
/O.CON.KICT.WI.Y.0008.250622T1500Z-250623T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-
Including the cities of Sterling, Lincoln, Hillsboro, Sylvan
Grove, Peabody, Newton, Salina, McPherson, Cottonwood Falls,
Wilson, Ellsworth, Lyons, Russell, Marion, Hutchinson, Great
Bend, and Strong City
347 AM CDT Sun Jun 22 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM 
CDT THIS EVENING...

* WHAT...South winds 30 to 35 mph with gusts 50 to 55 mph expected.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...From 10 AM this morning to 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Lawson
837 
WWUS73 KICT 221919
NPWICT

URGENT - WEATHER MESSAGE
National Weather Service Wichita KS
219 PM CDT Sun Jun 22 2025

KSZ032-033-047>053-067>069-082-083-091>093-230100-
/O.CON.KICT.WI.Y.0008.000000T0000Z-250623T0100Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley-
Including the cities of Arkansas City, Kingman, Haysville,
Salina, McPherson, Winfield, Augusta, Hillsboro, Derby, Wilson,
Strong City, Wellington, Cottonwood Falls, Newton, Lincoln,
Andover, Attica, Valley Center, Peabody, Russell, El Dorado,
Lyons, Sterling, Bel Aire, Park City, Wichita, Sylvan Grove,
Marion, Hutchinson, Great Bend, Rose Hill, Ellsworth, Anthony,
and Harper
219 PM CDT Sun Jun 22 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up around 50 to 55 mph.

* WHERE...Portions of Central and South Central Kansas.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Cuellar

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jun 21, 3:15 AM CDT, 48 minutes earlier. Its key messages:

  • Strong southwest winds are expected again for this afternoon and again Sunday, mainly across Central KS.
  • Unseasonably hot temperatures again for today with highs a couple degrees cooler for Sunday, but still above normal for this time of year.
  • Storm chances increase for Mon night into Tue morning, mainly across west-central KS.
Area forecast discussion, Jun 21, 3:15 AM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
315 AM CDT Sat Jun 21 2025

.KEY MESSAGES...

- Strong southwest winds are expected again for this afternoon
  and again Sunday, mainly across Central KS.

- Unseasonably hot temperatures again for today with highs a
  couple degrees cooler for Sunday, but still above normal for
  this time of year.

- Storm chances increase for Mon night into Tue morning, mainly
 across west-central KS.

&&

.DISCUSSION...
Issued at 224 AM CDT Sat Jun 21 2025

Water vapor imagery currently shows an upper low over the
Pacific Northwest with a weaker upper impulse sliding across
the Northern Plains. Meanwhile, upper ridging is in place across
the Southern Plains into the Lower Mississippi Valley. At the
surface, lee troughing is situated from Western Nebraska into
eastern CO.

Strong southwest winds are once again expected across the area
today as tight pressure gradient and good mixing remains in
place. Just like Saturday, we are looking for the strongest
winds to be over central KS, where gusts around 45 mph will be
common. We will repeat these same conditions for Sunday
afternoon with the stronger winds possibly making it further
east and could affect much of south central KS into the Flint
Hills. Wind advisory the day shift issued looks good and will go
ahead and run with another one for Sunday. Would not be
surprised if the one for Sunday gets expanded a bit east with
later forecasts.

Another hot day looks to be on tap today with highs approaching
100 across central KS and mid 90s across the remainder of the
area. Still looking for heat indices area wide to be around 100
with between 102-104 possible for areas generally along and
north of I-70. Even though highs on Sunday will be a few degrees
lower than today, they will still be a few degrees above normal
for this time of year. These same readings can be expected
through most of next week.

On Sunday, upper low is expected to track over the Northern
Intermountain and across the Northern Rockies Sunday night. This
impulse is then forecast to slide across the Northern Plains on
Monday and at the same time a weaker impulse will move into
Central CA. This setup will allow a weak surface front to sag
into west-central KS for Mon afternoon into Mon night. There is
good model agreement on moisture transport ramping-up Mon night
into the boundary and should result in scattered showers and
storms over mainly western and central KS. Will linger some
small storm chances for Tue into Wed as the front lingers across
the area. However, storm chances should expand for Wed night
through Thu night as some weak upper energy moves out of the
Rockies and into the Plains. With relatively light mid/upper
flow, not expecting severe storms to be an issue.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1203 AM CDT Sat Jun 21 2025

VFR conditions are expected at all sites through the end of the
period. LLWS at all sites will gradually end by 13-14Z while
southerly winds pick up by mid morning. Still anticipating sustained
winds at 20-30 kts and gusts areawide up to 30-35 kts throughout
the day, with gusts as strong as 45 kts possible in central KS.
Gusts will slightly weaken but remain stronger than 30 kts
after sundown to the end of the period.

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 8 PM CDT this evening
for KSZ032-033-047>053-067-068.
Wind Advisory from 10 AM to 9 PM CDT Sunday for KSZ032-033-
047>053-067-068.

&&

DISCUSSION...RBL
AVIATION...JWK
Hazardous weather outlook, Jun 20, 3:33 PM CDT, 12 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
333 PM CDT Fri Jun 20 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
333 PM CDT Fri Jun 20 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Southwest winds will remain breezy through the overnight hours with
gusts between 30-35 mph possible in central and south-central Kansas.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat indices are forecast to be around 100 for both Saturday and
Sunday afternoon.

Southwest winds Saturday afternoon are expected to gust up to
45 mph for most of central Kansas.

Storm chances are expected to increase across mainly central Kansas
on Monday night into Tuesday. Widespread severe storms are not
expected with this activity.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

Nearby

Wind Advisories in Kansas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.